I just finished a round of Vancocin for my C. Diff and now I have to take Levaquin for another kidney infection. I am afraid that the C. Diff is going to come back. And I have already started to have C. Diff kind of stomach pain. Anyone been here and have some info or advise for me?? Thanks!!
Hi Lenyc...while Levaquin is on the list as one of the lesser likely C Diff offenders, they can all cause a relapse, especially if you just finished your vanco round. Your pains could be leftover from your bout with C Diff, so keep an eye out for full blown "d" to signal a possible relapse - tummy will ache and grumble for a long time as you heal. Ive known people that have actually taken vanco in addition to the other antibiotic as a precaution, but your doc will make that call depending on your symptoms - definitely discuss your concerns with him/her. I would also be taking a probiotic like s boullardii (Florastor etc) just to pump in some good bugs while on any antibiotic. Best of luck to you.
Hi Jerry, not exactly sure who you mean (LenyC?), but my suggestion of Florastor was based on my own 6 month experience with CDiff only, and many many conversations with medical specialists (Gastro et al) that treated me during my multiple relapses - Im a bit familiar with C Diff as well Id say. Probiotics use varies in opinion among medical professionals I found - and most seem to think "cant hurt, might help". Not one MD has ever mentioned the possibility of a yeast probie being any sort of negative issue during C Diff. Florastor is only one brand of many being pushed on the market (and websites).
Always always consult a medical professional prior to taking any supplement during this illness, of course.
Jerry, according to the website there are observational studies - but where are the clinical studies? I'd feel safer suggesting VSL#3 at this point in time, and I'd be telling people to use it in conjunction with the use of antibiotics.
Hi CalGal - agree with your suggestion on VSL#3 (forgot about that one). VSL#3 and Florastor are the only two that I found in my research, that have been clinically studied thus far to be used in conjunction with antibiotic treatment during C Diff - and are the only two I would use again if, God forbid, it came back. My personal Gastro MDs (I saw three during my illness) also mentioned Acidiphollus (sp?), but only if it was "live" and of good quality from the pharmacist. Also, Ive never even seen the product he is pushing mentioned on the official C Diff Support Website, so I question its use in practice - lotta new probiotics/toxic miracle cleansers coming on the market eh? Cheers, and as always, thanks again CalGal.
Anyone reading this - again, always always follow your doctors MEDICAL advice if suffering from C Diff.
I Had the Fecal Transplant in Scottsdale AZ. I just want others to know really the transplant is the only way to go if 2 rounds of antibiotics will not work. Bing search Jerry Grant C. Diff and you will find the video of my procedure. I will post it to. http://www.azcentral.com/video/1251900441001 this link will take you to the channel2 Phoenix News. I wish good luck to all
I am currently on my third relapse of c diff and am being treated with a vanco taper (third time on vanco, second time doing the taper treatment). I am being treated by a great doctor and sometimes it just takes multiple rounds to clear it. I just wanted to point out that the transplant is not the ONLY way to go and for some people it is not the right option.
when you get to 13 rounds of Vanco let me know. Everyone is entitled to their own opinion. Think C. Diff is over populating your intestines.. Yes? A. Yes. if you keep cleansing ALL Bacteria out of your intsestines you will continue to "Relapse" with C. Diff; because the overpopulated bacteria will grow first. The only way to repopulate immediate positive bacteria is to put it there. Probiotics dont have a chance. Plus fecal transplant is all organic. Good Luck Patient 915,916,917etc. it will come back
I wasn't trying to counter your advice, I was just saying that this isn't the only option. There are many people that are cured from C Diff after multiple rounds of treatment of vanco (know some personally). I also know of some people that have tried a fecal transplant and had it fail. There is no need to tell me it WILL come back. MIGHT it come back? Of course. But a negative attitude isn't going to help anything. And for me because of certain health problems, a fecal transplant is not a good option for me. I realize you are a huge promoter of fecal transplants as your name pops up all over the place, but my point is that is isn't the right option for everyone.
Negativity was on your part, I know you think you were only stating your thoughts and knowledge. What you had stated was not a positive statement, nor is suggesting the glass half full; hints (kind of negative), overlooked,
Since your intentions did not consult your actions. Wow seems you know too many people with this horrible infection, try suggesting a Fecal Transplant. It is 95% successful, if you didn’t know. I do feel bad you can not find relief form C. Diff. I also wish you best of luck. Oh if your intensions were not to sound rude, next time a more subtle approach. Like (I’m glad it worked for you, but it seems I can not have that procedure because..) See sounds nice huh? Again I sincerely wish you luck with this nasty bacteria.
I have no negativity about my C Diff treatment and I fully believe that I will recover from this eventually. Our miscommunication must have occured becuase it is hard to tell someone's tone through the internet. I've made my point (that this is not right for everyone) and because I am coming across as rude to you and you are coming across as rude to me, I will no longer post on this thread.
I dont know if im in the right place but I just found out I have C diff and I have never been so miserable. I have had every test under the sun and nothing after about 6 months...they tested me for this. Someone please tell me this goes away! By the way, I have 500 mg Flagyl at home that I have yet to start because they say that next week 250 4 times will be most effective...should I be scared of this conndition?
You have responded to an old outdated thread from 2008. I would recommend that you report your question as it's own post using the post a question button at the top of the screen. This will get your post the attention it deserves.
My poor Dad has had c-diff 3 times, and now is just getting it again for the 4th time. He is 86, and it's really taking a toll on him. I had heard about the fecal transplant as an option and went to your video...thanks for sharing! I wonder if it would be too risky for someone his age? It looked as though it was not a complicated procedure, but a little expensive. Did you have to go to the Mayo Clinic to have it done? He just got off of Vancomyacin for the 2nd time. Nothing seems to kill this dreadful c-diff !!!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.